Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 206, NWS Charleston, WV

September 26, 2007Tyler County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Sep 26, 2007, 8:20 PM EDT for Tyler County, West Virginia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2007, 8:20 PM EDT (00:20 UTC)
Expired
Sep 26, 2007, 8:45 PM EDT
In force
25 min
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

County Tyler County, WV

The radar

The Pittsburgh radar (KPBZ), 138 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2007-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2007-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1228 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 270020
SVRRLX
WVC095-270045-
/O.NEW.KRLX.SV.W.0206.070927T0020Z-070927T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
820 PM EDT WED SEP 26 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TYLER COUNTY IN WEST VIRGINIA...

* UNTIL 845 PM EDT

* AT 816 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS LOCATED 12
  MILES SOUTHWEST OF MIDDLEBOURNE...OR ABOUT 9 MILES NORTH OF
  HARRISVILLE...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MIDDLEBOURNE BY 835 PM EDT...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3946 8069 3930 8090 3936 8089 3939 8092
      3939 8094 3934 8096 3935 8101 3944 8102
      3945 8103 3957 8085
TIME...MOT...LOC 0020Z 230DEG 29KT 3937 8099

$$
1 follow-up statement
000 
WWUS51 KRLX 270045
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
845 PM EDT WED SEP 26 2007

WVC095-270055-
/O.EXP.KRLX.SV.W.0206.000000T0000Z-070927T0045Z/
TYLER WV-
845 PM EDT WED SEP 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR TYLER COUNTY EXPIRES AT 845 PM
EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3946 8069 3930 8090 3936 8089 3939 8092
      3939 8094 3934 8096 3935 8101 3944 8102
      3945 8103 3957 8085
TIME...MOT...LOC 0020Z 230DEG 29KT 3937 8099

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 7:55 PM EDT, 25 minutes earlier.

Area forecast discussion, Sep 26, 7:55 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
755 PM EDT WED SEP 26 2007

.SYNOPSIS...
WEAK UPPER LEVEL DISTURBANCE TRAVERSE THE AREA THROUGH TONIGHT. A
SECOND DISTURBANCE MOVES IN EARLY THURSDAY MORNING.  FINALLY...A
COLD FRONT BRINGS MUCH NEEDED RAIN TO ALL AREAS THRU THURSDAY
NIGHT.  HIGH PRESSURE RETURNS DRY WEATHER IN TIME FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
PLENTY OF SUNSHINE DURING THE AFTERNOON PROVIDED ENOUGH HEATING TO
COMBINE WITH MID LEVEL VORT MAX MOVING ACROSS THE AREA THRU THE
EVENING HOURS. IN ADDITION...MODELS SHOW AREAS OF CAPE REACHING 2200
J/KG ACROSS SOUTHEAST OH...AND CENTRAL WV THIS AFTERNOON AND
EVENING. ALTHOUGH THERE IS NOT DEFINITE BL BOUNDARY...THERE COULD BE
DIFFERENTIAL HEATING BOUNDARIES CREATED BY EARLY CLOUDS THAT MAY
ENHANCE STORM DEVELOPMENT THIS AFTERNOON. EXPECT RAINFALL ACTIVITY
TO DIMINISH LATER TONIGHT. SHOWERS AND THUNDERSTORMS RETURN THURSDAY
MORNING AS A SECOND WAVE MOVE AHEAD OF THE FRONT.

THE MAIN AND STRONGER UPPER WAVE WILL BE JUST WEST OF THE AREA
THURSDAY NIGHT PUSHING THE FRONT OVER THE EASTERN MOUNTAINS...AND
FURTHER EAST TOWARD EARLY FRIDAY MORNING.

NO MAJOR CHANGES TO POPS AND WEATHER GRIDS FROM PREVIOUS FORECAST
PACKAGE AS IT SEEMS TO HAVE A GOOD HANDLE OF EXPECTED CONDITIONS.
ONLY MINOR TWEAKS FOR BETTER COLLABORATION WITH NEIGHBORS. INCREASED
DEWPOINTS AHEAD AND ALONG THE COLD FRONT AS DEWPOINTS IN THE UPPER
60S HAVE BEEN CONSISTENT THERE DURING LAST 12 HRS. ALTHOUGH WENT
WITH MID 60S FOR COLLABORATION. IN THE SAME LINE... WENT CLOSER TO
THE WARMER MET AND LOCAL MOS GUIDANCE FOR LOWS TONIGHT...GENERALLY
IN THE MID 60S.

LOCAL GUIDANCE SHOW A MARGINAL THREAT FOR SEVERE WEATHER...THAT WILL
BE MONITORED CLOSELY.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
MODELS DIFFER SOME IN TIMING OF WAVE FOR THURSDAY/THURSDAY NIGHT.
WITH 500 TROUGH WELL TO THE WEST...THINKING THAT SLOWER GFS TIMING
MAY BE MORE ACCURATE. SINCE THIS IS NOT CONSISTENT WITH CURRENT
FORECAST OR NAM...WILL HEDGE IN THAT DIRECTION...BUT NOT BUY GFS
SOLUTION COMPLETELY.

HIGH PRESSURE THEN BUILDS IN FOR THE WEEKEND...PROVIDING DRY
WEATHER.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A WEAK FRONTAL BOUNDARY WILL ATTEMPT TO MOVE ACROSS THE REGION EARLY
IN THE WEEK. MOISTURE IS LIMITED WITH THIS FEATURE HOWEVER.
OTHERWISE...THE EAST COAST RIDGE HOLDS AND LEAVES THE REGION DRY.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
KPKB AT 00Z HAS GUSTY THUNDERSTORM LINE PASSING DIRECTLY OVER THE
SITE...BUT IT WILL QUICKLY WRAP UP BY 0030Z. OUTFLOW FROM THIS LINE
MAY CAUSE TEMPORARY INCREASE IN WINDS AT KCKB AND KCRW 01-02Z.
OTHERWISE...ACTIVITY WILL DIMINISH THIS EVENING. SHOWERS AND
LOWERING CEILINGS WILL START TO APPROACH WESTERN TERMINALS AGAIN
AFTER 09Z THURSDAY.

A SLOW MOVING COLD FRONT WILL APPROACH THURSDAY MORNING. EXPECT
SHOWERS AND THUNDERSTORMS AHEAD AND ALONG THE FRONT THRU THURSDAY
NIGHT...MAINLY CAUSING MVFR BUT PERHAPS IFR IN THE STRONGER CELLS.

AVIATION OUTLOOK...00Z FRIDAY THRU MONDAY...IFR LOW CLOUDS ARE
POSSIBLE FRIDAY MORNING IN THE NW BEHIND THE FRONT...MAINLY E OF THE
OH RIVER. IFR OR WORSE VALLEY FOG /ESPECIALLY KEKN/ SATURDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/29
NEAR TERM...ARJ
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...MDP
Hazardous weather outlook, Sep 26, 3:55 AM EDT, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
355 AM EDT WED SEP 26 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-270800-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
355 AM EDT WED SEP 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TRM / 29

In the hours before

Special weather statement, Sep 26, 5:59 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
559 PM EDT WED SEP 26 2007

OHZ084>086-262230-
VINTON OH-MEIGS OH-GALLIA OH-
559 PM EDT WED SEP 26 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 559 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF RIO
GRANDE...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  KYGER...SALEM CENTER...HARRISONVILLE...DYESVILLE...DEXTER AND
  CARPENTER.

WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL
POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Sep 26, 6:25 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
625 PM EDT WED SEP 26 2007

WVZ024-262300-
MINGO WV-
625 PM EDT WED SEP 26 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 625 PM EDT...A LINE OF STRONG THUNDERSTORM WAS 10 MILES NORTHWEST
OF WILLIAMSON...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  BREEDEN...MYRTLE...LENORE...NAUGATUCK...KERMIT AND CHATTAROY.

WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL
POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Local storm report, Sep 26, 7:10 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
710 PM EDT WED SEP 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     N CHESTER               39.08N 81.92W
09/26/2007                   MEIGS              OH   TRAINED SPOTTER

            3 INCH DIAMETER LIMBS DOWN

&&

NW
Special weather statement, Sep 26, 7:20 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
720 PM EDT WED SEP 26 2007

WVZ013-024-025-262345-
LOGAN WV-LINCOLN WV-MINGO WV-
720 PM EDT WED SEP 26 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 720 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES SOUTH OF HARTS...
OR ABOUT 8 MILES WEST OF LOGAN...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  DINGESS...MITCHELL HEIGHTS...CHIEF LOGAN STATE PARK AND
  CHAPMANVILLE.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Sep 26, 7:26 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
726 PM EDT WED SEP 26 2007

WVZ008-016-017-019-270000-
ROANE WV-JACKSON WV-WIRT WV-RITCHIE WV-
726 PM EDT WED SEP 26 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 726 PM EDT...A STRONG THUNDERSTORM WAS OVER WEST CENTRAL WIRT
COUNTY...OR ABOUT 14 MILES EAST OF RAVENSWOOD...MOVING NORTHEAST AT
25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  PEEWEE...LUCILLE...GREENCASTLE...FREEPORT...PALESTINE AND LEROY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Local storm report, Sep 26, 8:15 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
815 PM EDT WED SEP 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     CHESTER                 39.08N 81.92W
09/26/2007                   MEIGS              OH   EMERGENCY MNGR

            DOWNED POWER LINES ON SUMNER RD, TAYLOR RD, ST RT 248, ST
            RT 7, KINGS BARRY RD OFF RT 33.

&&

NW

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 2:03 PM EDTSevere Thunderstorm WarningRLXClay, Kanawha57 min
Sep 27, 3:08 PM EDTSevere Thunderstorm WarningRLXBraxton, Clay52 min
Sep 27, 3:39 PM EDTSevere Thunderstorm WarningRLXWebster51 min
Sep 27, 4:15 PM EDTSevere Thunderstorm WarningRLXRandolph35 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.